MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 7MM X 21CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 7MM X 21CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120721
Medical Device Problem Codes Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).(b)(4).[conclusion]: the healthcare professional reported that during the stent-assisted coil embolization procedure of an unruptured aneurysm, after the stent was implanted, the 7mm x 21cm galaxy g3 coil (gly120721 / l12288) was selected as the first framing coil, but the coil failed to detach.The detach button on the control cable was pressed several times, but the issue continued.It was confirmed that all the connections appeared to fit properly without the application of excessive force.The physician attempted to resheath the coil, but it became prematurely detached in the microcatheter.The wire was used to push the prematurely detached coil into the aneurysm.The procedure was concluded with the implantation of competitor coils.There was no report of any patient injury or complication as a result of the reported event.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l12288) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach and premature detachment are known potential complications associated with the galaxy g3 coil.Based on the minimal information provided, it is not possible to determine the root cause of the detachment issue.It was not reported whether the control cable or detachment control box (dcb) were replaced during the procedure.It is also unknown if a pre-deployment electrical check was performed.Potential root causes of failure to detach include failure to confirm secure connection of the cable to the dpu and dcb.The instructions for use (ifu) advises that if after depressing the detach button on the dcb or control cable, the dcb should be replaced if the light and audible tone do not activate.Also, if a fault light is detected, the system ready light is not illuminated, or there is no detachment after two detachment attempts, the dcb should be replaced.If detachment still does not occur, the microcoil system should be carefully withdrawn and replaced.If the microcoil is positioned at a relative sharp angle to the microcatheter, the coil may stretch or break as it is being withdrawn.By positioning the distal tip of the catheter at or slightly inside the ostium of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of premature detachment.If a coil partially deployed into an aneurysm prematurely detaches while inside of the delivery catheter, that is if the proximal end of the coil remains in the microcatheter, then the device positioning unit (dpu) wire may be still be used to completely deploy the coil into the aneurysm.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided; however, it is possible that procedural and handling factors may have contributed.Since the alleged failure to detach and premature detachment could potentially result in serious injury, they are considered mdr reportable as a malfunction; however, since additional intervention of pushing the coil back into the aneurysm was necessary, the complaints meets mdr reporting criteria as a ¿serious injury.¿ as part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the stent-assisted coil embolization procedure of an unruptured aneurysm, after the stent was implanted, the 7mm x 21cm galaxy g3 coil (gly120721 / l12288) was selected as the first framing coil, but the coil failed to detach.The detach button on the control cable was pressed several times, but the issue continued.It was confirmed that all the connections appeared to fit properly without the application of excessive force.The physician attempted to resheath the coil, but it became prematurely detached in the microcatheter.The wire was used to push the prematurely detached coil into the aneurysm.The procedure was concluded with the implantation of competitor coils.There was no report of any patient injury or complication as a result of the reported event.

Brand Name
GALAXY G3 7MM X 21CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8898504
Report Number3008114965-2019-01109
Device Sequence Number1658711
Product Code KRD
UDI-Device Identifier10886704077565
UDI-Public10886704077565
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberGLY120721
Device Lot NumberL12288
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2019
Initial Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;